MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-32D
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 6260-9-132 32mm std lfit v40 head lot 53986101 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The patient reported she had a left tha on (b)(6) 2014.The patient was revised (b)(6) 2016 due to the screws going into the tendons.The patient has been experiencing pain since surgery.The patient went to the er on (b)(6) 2021 had a ct scan and was told she had lobular fluid surrounding her left hip and was told to follow up with her physician.The patient's physician sent her for blood work which was done on (b)(6) 2021 which showed high levels of chromium.Patient was revised on (b)(6) 2021.Patient is seeking compensation.This pi is for revision1.
 
Event or Problem Description
The patient reported she had a left tha on (b)(6) 2014.The patient was revised (b)(6) 2016 due to the screws going into the tendons.The patient has been experiencing pain since surgery.The patient went to the er on (b)(6) 2021 had a ct scan and was told she had lobular fluid surrounding her left hip and was told to follow up with her physician.The patient's physician sent her for blood work which was done on (b)(6) 2021 which showed high levels of chromium.Patient was revised on (b)(6) 2021.Patient is seeking compensation.This pi is for revision 1.The patient's physician sent her for blood work which was done on (b)(6) 2021 which showed high levels of chromium.Patient was revised on (b)(6) 2021.
 
Additional Manufacturer Narrative
Additional manufacturer narrative reported event: an event regarding altr and fretting involving an accolade stem was reported.The event was confirmed through clinician review of the provided medial records.Method & results: product evaluation and results: visual inspection, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: revision surgery for fluid collection around left tha and pseudo tumor with mildly elevated co level of 1.9 (0-0.9), and a finding fretting.A revision surgery did occur for a "pseudo tumor".There was a report of a metal reaction and trunnionosis as well as a claim that the lfit head was recalled.That said, there was prior replacement of the head which could have caused changes on the trunnion, there was no metal staining of the tissues; and the co levels were relatively low.The patient had ongoing pain in the hip that was not clearly related to the "pseudo-tumor" and there were no abnormal soft tissue changes noted.The fluid collection was noted on a ct scan and no mars mri data was obtained preoperatively.The pathology results of the tissue nor the explants were not provided for review.The claim of a recalled device would need to be confirmed via the lot numbers.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusion: revision surgery for fluid collection around left tha and pseudo tumor with mildly elevated co level of 1.9 (0-0.9), and a finding fretting.A revision surgery did occur for a "pseudo tumor".There was a report of a metal reaction and trunnionosis as well as a claim that the lfit head was recalled.That said, there was prior replacement of the head which could have caused changes on the trunnion, there was no metal staining of the tissues; and the co levels were relatively low.The patient had ongoing pain in the hip that was not clearly related to the "pseudo-tumor" and there were no abnormal soft tissue changes noted.The fluid collection was noted on a ct scan and no mars mri data was obtained preoperatively.The pathology results of the tissue nor the explants were not provided for review.The claim of a recalled device would need to be confirmed via the lot numbers.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
SIZE 5 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11996447
Report Number0002249697-2021-01008
Device Sequence Number13668157
Product Code LPH
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Model Number623-00-32D
Device Catalogue Number6721-0535
Device Lot Number47703703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR